MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 3.5MM INSERTER CONNECTOR LONG R LONG; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ZIMMER BIOMET, INC. 3.5MM INSERTER CONNECTOR LONG R LONG; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 14-441043
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr's were filed in association with this reporting: 0001825034 -2019 -05591.Report source: foreign, event occurred in (b)(6).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Not returned to manufacturer.
 
Event or Problem Description
It was reported the device fractured and the patient retained the foreign body.No further information has been made available at the time of this reporting.
 
Event or Problem Description
No further information has been made available at the time of this reporting.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual inspection of the returned products noted the instruments were fractured, confirming the complaint.Further noted some wear on the instrument.Almost all of the green epoxy is worn off of the inserter connector.Device history record (dhr) was reviewed and no discrepancies were found.The root cause is determined as a design deficiency.A corrective action has been initiated previously due to the design deficiency of the product.No corrective actions, preventive actions, or field actions resulted after the investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d10, g4, g7, h1, h2, h4, h10.H4- device manufacturer date: (b)(6)2014 for lot# 172400 (b)(6)2014 for lot# 333050 corrected section: d4- lot# :172400, 333050 the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
3.5MM INSERTER CONNECTOR LONG R LONG
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9481904
Report Number0001825034-2019-05590
Device Sequence Number259306
Product Code LXH
UDI-Device Identifier00887868093715
UDI-Public00887868093715
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number14-441043
Device Catalogue Number14-441043
Device Lot NumberZB141043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer12/26/2019
02/03/2020
05/21/2020
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date01/02/2020
02/05/2020
05/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
14-441044, INSERTER, LOT CODE7981111
Outcome Attributed to Adverse Event Other;